Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

However your life is impacted by arthritis we want to understand more about you so that we can make sure we continue to develop our information, support and services such as the online community.


If you've not already, please take 5 -10 minutes to fill in our survey. All information you provide will remain anonymous and be treated in the strictest confidence. TAKE OUR SURVEY

Insomnia and amitriptyline

I have only had 2 tablets and really don't want to take any more. I haven't slept for those 2 nights as my mind is all over the place and my legs just won't keep still. Also alternating between being very cold or boiling hot. The only good thing is that I have no pain but I really need to sleep now.
Will these symptoms wear off does any body know please? 😴

Best Answer

Answers

  • chrisbchrisb Posts: 78 mod

    Hi Twirl,

    Sorry to read about your the problems you're having with sleeping and temperature changes. I don't have direct experience myself with Amitriptyline but you may find some useful information here https://www.versusarthritis.org/search?query=amitriptyline

    Best Wishes

    ChrisB (Moderator)

  • LilymaryLilymary Posts: 183 ✭✭
    edited 24. May 2020, 21:30

    I’m on it as an anti-depressant, the doc tried me on a different class of very common, more modern anti-depressants last summer, as in theory the others are “better”, but they made me feel like a tribe of gremlins was living in my head and messing with the wiring. Going onto amitryp turned me back into a functioning human again. What I’m suggesting is that these drugs can affect different people in very different ways. The doc persuaded me to stay on the others for quite a while as it does take a little while to adjust and start feeling the benefit. But if you’re really struggling speak with your GP to see if there is a better way for you to take them (eg phasing them in), or a find suitable alternative.

  • Oh Lily Mary I am sorry to hear of your woes. I didn't take a tablet last night as I had terrible diarrhoea all day yesterday, something I never suffer with, and slept soundly. I just don't think that amitriptyline is for me. As for introducing the dosage gradually that is what I have been told to do already. Starting with 1 at night for 14 days, 2 for 14 days and then 3. I really can't face another sleepless night and the diarrhoea that followed. Funny thing is that I don't have any pain today! Take care.
  • LilymaryLilymary Posts: 183 ✭✭

    It’s remotely possible starting on the amitryp coincided with a tummy upset anyway (I know you said you don’t normally get them). Sleeplessness and tummy upset can be a sign of stress. Does it every time for me. Do you think this could be a stress issue, either about the pills or something else (and heaven knows there’s enough to feel stressed about at the mo!)?

  • No, strangely enough I am not stressed about anything despite the ongoing situation. I think I was born for lockdown 🤭
Sign In or Register to comment.